Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 70, NWS Boston/Norton, MA

May 18, 2017

NWS Boston/Norton, MA issued this small craft advisory at May 18, 2017, 3:46 PM EDT. It took effect at May 18, 2017, 8:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 3:46 PM EDT (19:46 UTC)
In effect from
May 18, 2017, 8:00 PM EDT
Expired
May 19, 2017, 10:00 PM EDT
In force
26 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

884 
WHUS71 KBOX 181946
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU MAY 18 2017

ANZ254>256-190400-
/O.NEW.KBOX.SC.Y.0070.170519T0000Z-170519T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
346 PM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-190400-
/O.NEW.KBOX.SC.Y.0070.170519T0200Z-170519T2200Z/
RHODE ISLAND SOUND-
346 PM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT
FRIDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
707 
WHUS71 KBOX 190302
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1102 PM EDT THU MAY 18 2017

ANZ254>256-191115-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1102 PM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. BRIEFLY HIGHER GUSTS IN VICINITY OF ANY THUNDERSTORMS. SEAS
  3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-191115-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
RHODE ISLAND SOUND-
1102 PM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
360 
WHUS71 KBOX 190810
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT FRI MAY 19 2017

ANZ254>256-191615-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-191615-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
RHODE ISLAND SOUND-
410 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
558 
WHUS71 KBOX 191419
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 AM EDT FRI MAY 19 2017

ANZ254>256-192200-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1019 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-192200-
/O.CON.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
RHODE ISLAND SOUND-
1019 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
933 
WHUS71 KBOX 192048
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT FRI MAY 19 2017

ANZ235-192200-
/O.CAN.KBOX.SC.Y.0070.000000T0000Z-170519T2200Z/
RHODE ISLAND SOUND-
448 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE SUBSIDED ON RHODE ISLAND SOUND AND SHOULD REMAIN BELOW 5
FEET.

$$

ANZ254>256-200200-
/O.EXT.KBOX.SC.Y.0070.000000T0000Z-170520T0200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
448 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
774 
WHUS71 KBOX 200201
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1001 PM EDT FRI MAY 19 2017

ANZ254-201015-
/O.EXP.KBOX.SC.Y.0070.000000T0000Z-170520T0200Z/
/O.NEW.KBOX.SC.Y.0071.170520T0201Z-170520T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1001 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-200315-
/O.EXP.KBOX.SC.Y.0070.000000T0000Z-170520T0200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1001 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ANZ250-201015-
/O.NEW.KBOX.SC.Y.0071.170520T0201Z-170520T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1001 PM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 18, 2:46 PM EDT, 1 hour earlier.

Area forecast discussion, May 18, 2:46 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Taunton MA
246 PM EDT Thu May 18 2017

.SYNOPSIS...
After today's record heat, we may see strong thunderstorms
tonight, especially in western New England. A cold front pushing
through the region Friday may trigger an isolated shower or
storm, mainly south of the Mass Pike. High pressure moves over
the region during the weekend bringing dry weather and more
seasonable temperatures. A weather system from the Midwest
sweeps east Monday with showers. Drier air moves in Tuesday.
Another weather system will bring showers on Wednesday and
Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
245 PM Update...

Record heat this afternoon with highs reaching 90s in many
locations, including 97 at our office in Taunton. With plenty
of sunshine, deep mixing, and westerly flow we should see temps
rise another 2-3 degrees in most locations through late
afternoon. We'll update the Record Reports later today.

Sea breeze has taken hold along South Coast, and even into
Providence which has dropped back into 80s. This should erode
later this afternoon and SW flow takes over, so Providence temps
may be able to briefly rise again later today.

Focus now turns to potential for strong or even severe storms
tonight. Activity has begun to develop across upstate NY in area
of good instability and 0-6km shear, large scale lift ahead of
mid level short wave, and moisture pooling.

Good consensus among high-res models and ensembles for storms to
reach western New England 8-9 pm and weakening in RI/SE MA
closer to 1-2 am. Despite being an unfavorable time of day, 500
mb temperatures are cold enough to sustain convection, and after
a day featuring record heat, instability should not be an issue.

This also appears to be one of those rare instances in SNE when
many of the severe weather ingredients are coming together,
including favorable instability (1500-2500 j/kg), 0-6km shear,
mid level lapse rates, and moisture availability. One limiting
factor could be large scale lift, which may end up being focused
to our north which would prevent much from happening in our
area.

Nonetheless, we need to be concerned for possibility of seeing
lines or small clusters of storms tonight with wind damage being
main threat. This does not look like a widespread event but one
which features a number of strong storms (40 mph gusts) and
perhaps a few severe storms capable of producing wind damage.

Once any activity weakens overnight, expect clouds to linger
with patchy fog near South Coast. Lows should only drop back
into the 60s to around 70.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Cold front drops through region Fri. Enough lingering moisture,
instability, and convergence ahead of it to possibly trigger a
few showers or even a thunderstorm, especially south of Mass
Pike. Drier air arrives from NW during day, but many areas will
top out in 80s. Forecast soundings once again show deep mixing,
so we should see 20-30 mph gusts at times Fri afternoon.

Clear and cooler Fri night with lows falling back into 40s and
lower 50s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Big Picture...

Longwave pattern is in transition next week with flow flattening to
zonal. A trough then digs over the Eastern USA while a ridge builds
along the West Coast.  Shortwave scale shows Eastern high pressure
in control over the weekend.  Upper low pressure over the Southwest
USA ejects across the plains to the Great Lakes by Monday, then
crosses New England Monday night/Tuesday. Another upper low dives
south from Canada and sweeps across New England Wednesday
night/Thursday.

Models are in fair agreement through Tuesday. Thereafter there are
differences in handling of the late week system.  Confidence is high
for the weekend and early week. Confidence is moderate overall for
the late week storm, but with low confidence on details of timing.

Details...

Saturday-Sunday...

High pressure from Canada builds south over New England Saturday
with a northwest flow aloft. The high then moves overhead Saturday
night and Sunday. Expect dry weather through the weekend. Mid and
high level moisture increase during Sunday suggesting increasing
cirrus cover and possibly some mid level clouds.

Mixing levels look to reach 850 mb. Temps at 850 will be 5-7C both
days, which would support max temps in the mid 60s to low 70s. The
easterly flow off the water may buffer temps in Eastern Mass, thus
expect high 50s and 60s there Saturday, then temps a few degrees
warmer Sunday as the flow shifts.

Monday...

Shortwave over the Great Lakes moves east, driving a cold front
through NY/PA during the day and into Western New England
during the evening. Increasing south-southwest flow during the
early morning as a 40-knot low level jet shifts east. This
increases by Monday evening to a 50-knot jet. This flow supplies
plenty of moisture with PW values of 1.5 to 1.7 inches. Cross
sections show a deep moisture layer most of the day. Sufficient
confidence for chance pops after midnight early Monday and
likely pops during the day Monday. Convective parameters are
marginal at best, but enough chance to mention scattered or
widely scattered storms.

Cold front crosses the region Monday night between 00Z and 06Z.
Drier air moves in during the overnight and should bring clearing
skies.

Tuesday...

Upper shortwave crosses early Tuesday with cooling temps at 500 mb
during the day. This should generate diurnal cumulus, but
insufficient for showers. Mixing to 800 mb with temps 4-6C...that
should support max temps in the 70s.

Wednesday-Thursday...

The next shortwave sweeps east from the Midwest Wednesday with
increasing upper divergence/venting during the afternoon and night.
Low confidence on timing of the onset, but expect a chance of
showers starting either Wednesday afternoon or at night.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

18z TAF Update...High confidence.

W winds gusting to 20-25kt away from coast gradually back to SW
and diminish late this afternoon.

VFR through early tonight, then localized MVFR/IFR in scattered
showers/storms starting in western New England 00z-02z, which
should weaken as they reach RI/eastern MA 04-06z. Main concern
is strong wind gusts (40kt) with storms in western New England.

Also expecting patchy fog near South Coast, Cape, and Islands
with local MVFR/IFR visibilities, which rapidly improve after
sunrise Fri.

Winds shift to W and then NW during day Fri. VFR outside of
isolated showers/storm mainly focused south of Mass Pike thru
mid afternoon. VFR Fri night.

KBOS TAF...High confidence, including timing of winds to SW
around 20z and timing of VCTS later tonight.

KBDL TAF...High confidence, including timing of VCTS tonight.

Outlook /Saturday through Tuesday/... Moderate confidence.

Saturday-Sunday...

VFR. Diminishing northeast gradient winds Saturday, becoming
variable in the afternoon.  Light wind Sunday with developing sea
breezes along the coasts.

Monday...

General MVFR cigs/vsbys in rain and fog with areas of IFR possible.
South-southwest winds with 2000-foot winds reaching 40-50 knots
along the coastal plain...potential for low level wind shear.

Tuesday...

VFR with west winds gusting to 20 knots.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/... High confidence.

SW winds diminish this evening. Seas build on outer waters S
and E of Cape Cod where we will issue a Small Craft Advisory
through Fri.

Cold front drops south across waters Fri, and may trigger an
isolated shower or storm through mid afternoon. More
importantly, winds shift to W during the morning and then NW in
the afternoon. May see brief 20-25kt gusts but not confident
enough to expand SCA.

Outlook /Sunday through Wednesday/... Moderate confidence.

Saturday-Sunday...

High pressure moves over the waters Saturday and off to the
southeast Sunday. Expect northeast winds Saturday trending to light
later in the day and then become southerly on Sunday.  Seas less
than 5 feet. No headlines expected.

Sunday night-Monday...

Weather system sweeps east from the Great Lakes. South-southwest
winds will increase during Monday. Winds at 2000 feet will increase
with speeds of 40-50 knots by afternoon. This may bring a period of
20-25 knot speeds by Monday afternoon. The steady southwest wind may
bump seas to around 5 feet on the outer waters and exposed waters
such as Rhode Island Sound. Visibility will be low at times in rain
and fog. A cold front moves through Monday night, bringing a wind
shift from the west and lighter wind.

Tuesday...

West-northwest winds will bring drier air.  Expect speeds less than
20 knots, with seas less than 5 feet.

&&

.CLIMATE...
Records were broken in Boston, Providence, and Hartford today
and Worcester will come close. Refer to the latest Record Event
Reports which will be updated later this afternoon with the
final high temps for the day.

Record high temps for Thursday, May 18th:

Boston.......91/1936
Hartford.....90/1936
Providence...92/1936
Worcester....90/1906

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ004>007-
     010>023-026.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...Small Craft Advisory from 10 PM this evening to 6 PM EDT
     Friday for ANZ235.
     Small Craft Advisory from 8 PM this evening to 6 PM EDT Friday
     for ANZ254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
CLIMATE...Staff
Hazardous weather outlook, May 18, 3:47 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
347 AM EDT Thu May 18 2017

CTZ002>004-MAZ004>007-010>023-026-RIZ001>008-190800-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
347 AM EDT Thu May 18 2017

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

There is a risk for evening thunderstorms moving from west to east
across the region, some of these storms could contain gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-003-008-009-024-190800-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-Nantucket MA-
347 AM EDT Thu May 18 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and western Massachusetts.

.DAY ONE...Today and Tonight.

There is a risk for evening thunderstorms moving from west to east
across the region, some of these storms could contain gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-190800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
347 AM EDT Thu May 18 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 18, 11:04 AM EDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Taunton MA
1104 AM EDT Thu May 18 2017

CTZ002>004-MAZ002>016-026-RIZ001-182000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Ayer, Foster, and Smithfield
1104 AM EDT Thu May 18 2017

...Record Heat This Afternoon & Possibly A Few Strong Storms
Western and Northern Massachusetts 6 pm to 11 pm...

High temperatures will soar into the mid and upper 90s this
afternoon across northern portions of Connecticut...Rhode Island
and much of Massachusetts away from the south coast. This includes
the Greater Boston area.  These temperatures will break record
highs for the day.

In addition strong thunderstorms will exit New York state later
today and then enter western Massachusetts between 6 pm and 8 pm.
A few of these storms may contain strong winds and possibly large
hail. These storms will then move across northern Massachusetts
this evening especially the along the Vermont/New Hampshire and
Massachusetts border, then exiting offshore between 11 pm and
midnight. The threat for strong storms farther south into
Connecticut...Rhode Island and southeast Massachusetts this
evening is much lower.

Nocera
Special weather statement, May 18, 3:45 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Taunton MA
345 PM EDT Thu May 18 2017

CTZ002>004-MAZ002>019-026-RIZ001>004-190000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Ayer, Foster, Smithfield,
Providence, Coventry, West Greenwich, East Greenwich, Warwick,
and West Warwick
345 PM EDT Thu May 18 2017

...Severe Thunderstorms Possible Tonight...

After a day of record heat with highs in the 90s in many
locations, there may be a few severe thunderstorms in southern
New England tonight.

Storms were developing in upstate New York late this afternoon,
and are expected to reach northern Connecticut as well as western
and central Massachusetts, between 8 pm and 10 pm. Some of these
storms may produce damaging winds and hail.

The storms should weaken as they head farther east, into Rhode
Island and eastern Massachusetts closer to midnight, where the
threat of severe weather is much lower.

Stay tuned to your local TV and radio stations, NOAA Weather
Radio, or weather.gov for the latest information.

JWD

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.